Acute Care Volume 22, Issue 5

Medication Safety Alert! March 9, 2017

In this week's issue:

  • What's in a Generic Name? Clues About the Drug's Use and Possible Adverse Effects
  • Worth repeating... Possible reason for hyperglycemia in patients using an insulin pen
  • Warning: Some etoposide labels are error-prone
  • SMOFLIPID-INTRALIPID look-alike.
Featured article

Many healthcare professionals, particularly pharmacists, know that a drug’s nonproprietary (generic) name can often help position it among other drugs in the same therapeutic class by recognizing drug name stems, a collection of short name fragments, that have been embedded in the nonproprietary drug names. Because drugs in each of these therapeutic classes work on similar sites in the body and have similar effects and side effects, the nonproprietary name can help healthcare professionals understand how the drug might be used clinically and alert them to possible adverse effects often seen...

Access this Newsletter

Purchasing Options

Purchase access to this individual issue

Purchase a year's access to this bi-weekly publication (25 issues)